Alert archive / Alabama / Areal Flood Warnings in 2012
Areal Flood Warning 21, NWS Huntsville, AL
NWS Huntsville, AL issued this areal flood warning at Sep 18, 2012, 4:11 AM CDT for DeKalb County, Marshall County, Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 4:11 AM CDT (09:11 UTC)
- Expired
- Sep 18, 2012, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 5:54 AM CDT | HEAVY RAIN 0 | 3 Sse Dog Town, AL | A TREE FELL DOWN ONTO THE ROAD ALONG COUNTY ROAD 243 DUE TO SATURATED GROUND. |
| Sep 18, 5:54 AM CDT | HEAVY RAIN 0 | 3 Wsw Collinsville, AL | A TREE FELL DOWN ONTO INTERSTATE 59 BETWEEN MILE MARKERS 202 AND 203 DUE TO SATURATED GROUND. |
| Sep 18, 5:54 AM CDT | HEAVY RAIN 0 | 4 Ssw Valley Head, AL | A TREE FELL DOWN ONTO COUNTY ROAD 89 DUE TO SATURATED GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS44 KHUN 180911
FLWHUN
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 AM CDT TUE SEP 18 2012
ALC049-095-181500-
/O.NEW.KHUN.FA.W.0021.120918T0911Z-120918T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-DEKALB AL-
411 AM CDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHEASTERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1000 AM CDT
* A CORRIDOR OF HEAVY RAINFALL WAS UNDERWAY ACROSS DEKALB AND
SOUTHEAST MARSHALL COUNTIES...WHICH WILL PERSIST FOR THE NEXT FEW
HOURS. RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER HOUR
CAN BE EXPECTED DURING THIS TIME...ADDING ANOTHER 1 TO 2 INCHES OF
RAIN ON TOP OF THE 2 TO 4 INCHES THAT HAS ALREADY FALLEN. THIS
WILL LEAD TO SIGNIFICANT RUNOFF AND AREAL FLOODING...ESPECIALLY IN
POOR DRAINAGE LOCATIONS. SMALL CREEKS AND STREAMS MAY ALSO BEGIN
TO GO INTO FLOOD AS WELL...INCLUDING BIG WILLS CREEK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBERTVILLE...FORT PAYNE...BOAZ...RAINSVILLE...HENAGAR...
COLLINSVILLE...CROSSVILLE...SYLVANIA...FYFFE...GERALDINE...POWELL...
VALLEY HEAD...DOUGLAS...HAMMONDVILLE...MENTONE...SHILOH...PINE
RIDGE AND LAKEVIEW.
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3410 8630 3421 8641
3476 8557 3453 8551
$$
AK1 follow-up statement
615
WGUS84 KHUN 181501
FLSHUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1001 AM CDT TUE SEP 18 2012
ALC049-095-181510-
/O.EXP.KHUN.FA.W.0021.000000T0000Z-120918T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL AL-DEKALB AL-
1001 AM CDT TUE SEP 18 2012
...THE FLOOD WARNING FOR SOUTHEASTERN MARSHALL AND DEKALB COUNTIES
HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. IF YOU ENCOUNTER ANY LEFT OVER PONDING
OF WATER ON AREA ROADS...PLEASE SLOW DOWN AND USE EXTRA CAUTION.
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3410 8630 3421 8641
3476 8557 3453 8551
$$
TTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this areal flood warning went out at Sep 18, 12:12 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 18, 12:12 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1212 AM CDT TUE SEP 18 2012 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 1008 PM CDT MON SEP 17 2012/ CURRENT FORECAST IS WELL ON TRACK THIS EVENING. RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS THE SFC LOW MOVES NE OVERNIGHT. COMBINATION OF CLOUDS...RAIN AND SATURATION WILL RESULT IN LITTLE TEMP CHANGE OVERNIGHT. LOWS WILL ONLY COOL INTO THE MID 60S...WITH CURRENT TEMPS AT 03Z AROUND 70. SLIGHT ADJUSTMENTS WERE MADE TO THE QPF GRIDS BUT THE CURRENT FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 7AM. REDEVELOPMENT OF RAIN IS POSSIBLE AS THE LOW MOVES NORTHEASTWARD AND THE LLJ STRENGTHENS OVERNIGHT. JMS && .AVIATION... FOR 06Z TAFS... RAIN MAY PERSIST ACROSS BOTH TERMINALS AS A SFC LOW MOVES NORTHEASTWARD. PREVAILING VIS SHOULD REMAIN HIGH END MVFR BUT MAY BE VFR AT TIMES. CIGS SHOULD REMAIN AT MVFR RANGE AROUND 25OOFT. WIND SHIFT TO NW ASSOCIATED WITH FRONTAL PASSAGE EXPECTED AT MSL AROUND 08Z...AND 12Z AT HSV. LIGHT RA AND MVFR CIG WILL CONTINUE THROUGH MID DAY WITH NW WINDS INCREASING TO 10KTS. SKIES WILL BECOME MORE CLEAR BY LATE TUESDAY AFTN. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR ALZ001>010-016. TN...FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Sep 17, 8:42 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 842 PM CDT MON SEP 17 2012 ALZ001>010-016-TNZ076-096-097-181015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 842 PM CDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE TENNESSEE VALLEY OVERNIGHT. RAINFALL WILL BE HEAVY AT TIMES...AND BRIEF GUSTY WINDS COULD OCCUR WITH STRONGER SHOWERS AND STORMS. STORM TOTAL RAINFALL AMOUNTS THROUGH TUESDAY MORNING WILL BE IN THE 2 TO 4 INCH RANGE...WITH SOME LOCATIONS RECEIVING UP TO 6 INCHES. IF HEAVY RAIN FALLS IN A SHORT PERIOD OF TIME...FLASH FLOODING COULD OCCUR... ESPECIALLY IN POOR DRAINAGE LOCATIONS. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE TENNESSEE VALLEY THROUGH 7 AM CDT TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAIN AND EMBEDDED THUNDERSTORMS WILL END TUESDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE REGION. SOME PONDING OF WATER WILL OCCUR ON AREAS ROADWAYS EARLY IN THE DAY...ESPECIALLY IN POOR DRAINAGE LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:17 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 3 hr |
| Sep 17, 10:28 PM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 3 hr |
| Sep 18, 1:47 AM CDT | Areal Flood Warning | HUN | Cullman, DeKalb, Jackson, Limestone, Madison, Marshall and 1 more | 6 hr |
| Sep 18, 3:01 AM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Madison, Morgan | 6 hr |
| Sep 18, 3:20 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 51 hr |
| Sep 18, 3:25 AM CDT | River Flood Warning | HUN | Madison | 11 hr |
| Sep 18, 9:07 AM CDT | Areal Flood Warning | HUN | Lauderdale | 5 hr |
Nearby
Areal Flood Warnings in Alabama, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.